MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS, INC. ADVIA CENTAUR XP AFP ASSAY; AFP IMMUNOASSAY

SIEMENS HEALTHCARE DIAGNOSTICS, INC. ADVIA CENTAUR XP AFP ASSAY; AFP IMMUNOASSAY
Model Number N/A
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 05/18/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A siemens field service engineer (fse) was sent to the customer site for system inspection.The fse verified good wash block function.The fse made adjustments to the reagent probe 1 calibration.The customer replaced the afp reagent and ran all quality control (qc).The qc passed.The customer ran afp x5 on 4 patients.Precision is good.The customer confirmed afp is functioning properly on the analyzer.The customer had a sample that recovered 1.9 ng/ml when originally tested with advia centaur xp alpha-fetoprotein (afp) lot 193 but 3.0 ng/ml when retested.Two other samples showed similar differences.Siemens does not have any precision claims for the advia centaur xp afp assay with samples < 16.5 ng/ml.The values for the samples are well within the normal range (0 - 8.0 ng/ml) listed in the advia centaur xp afp instructions for use (ifu) so there is no change in clinical interpretation.The cause of the difference in the values cannot be determined but there is no indication it is abnormal performance.Based on the available information advia centaur xp alpha-fetoprotein (afp) lot 193 is performing as intended.The instrument is performing within specifications.No further evaluation of the device is required.The ifu states in the interpretation of results section: "results of this assay should always be interpreted in conjunction with patient's medical history, clinical presentation and other findings.".
 
Event or Problem Description
A low advia centaur xp afp result was obtained for a patient sample.The customer repeats any sample with a result less than three.The patient sample was repeated and the result was higher.The initial result was reported to the physician and was not questioned.Patient treatment was not prescribed or altered.There was no report of adverse health consequences due to the discordant afp result.

Brand Name
ADVIA CENTAUR XP AFP ASSAY
Common Device Name
AFP IMMUNOASSAY
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS, INC.
511 benedict avenue
tarrytown NY 10591 5097
MDR Report Key7568996
Report Number1219913-2018-00163
Device Sequence Number13950182
Product Code LOJ
UDI-Device Identifier00630414177335
UDI-Public00630414177335
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K020806
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 06/05/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/17/2018
Device Model NumberN/A
Device Catalogue Number10309980
Device Lot Number48772193
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/18/2018
Initial Report FDA Received Date06/05/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1